MAUDE Adverse Event Report: ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,

ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,
Catalog Number 140008055
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The end user who completed the voluntary event report mw5097082 did not identify themselves.A ship history of the reported packaging lot 5683610 was shipped to multiple different end user facilities.Follow up for additional information could not be performed as end user is still unknown.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed because no sample was returned for evaluation.Without receiving product to evaluate, a definitive root cause cannot be determined.In addition, it was not reported when the catheter broke inside of the patient, i.E.During the procedure or at some later date during use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "to tighten the pigtail shape, gently pull the suture until resistance is felt.Warnings: do not use this catheter with alcohol.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
Angiodynamics received a medwatch report regarding a total abscession drainage cath 12fx30cm.The complainant reported the tip of the catheter broke off and was retained inside the patient when the catheter was being removed.Imaging had been performed, which showed the tip was kinked.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention as a result of this incident.No account/customer identifying information was provided.The reported device is not available to be returned to the manufacturer for evaluation.

Brand Name
TOTAL ABSCESSION DRAINAGE CATHETER
Common Device Name
TOTAL ABSCESSION DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key12533391
Report Number1319211-2021-00068
Device Sequence Number1479623
Product Code FGE
UDI-Device IdentifierH787140008055
UDI-PublicH787140008055
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170743
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number140008055
Device Lot Number5683610
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1